Ask an expert
Question

24 Jan 2006

Can't lose weight!!!
Hi there! When I was 16 I gained an impressive 15 kgs and it took me 2 years to lose it. I did it 'the healthy way' by eating more fat free products and going to gym. I was at my ideal weight. I started teaching at a high school and went on the injection at the same time. Since then I have been constantly gaining weight - even though I was training for the Comrades Marathon! When I stopped running due to an injury, the weight gain continued. I have tried eating well and exercising but have lost interest and motivation. I'm now 20 kgs heavier than I should be...and still gaining. All I want is for someone to tell me what to eat during the day and how much to exercise and I'll do it. At the moment I don't know what I'm doing! Diets are so difficult for me because the food is usually so complicated to make and I only have enough time for quick and easy meals. I'm 21 years old and need help!
Answer 444 views
Expert
DietDoc
DietDoc

01 Jan 0001

Dear Nikki
You know full well what to do seeing that you managed to lose 15 kg once before using the sensible approach. To lose weight you need to basically change your lifestyle. Reduce your energy intake by eating an energy-reduced, low-fat, high-fibre diet (click on 'Diet' at the top of this page, 'Weight loss' , ‘The right approach' and then on 'Slimming Diet' for a copy of such a diet), and increasing your energy output by doing regular exercise (running, jogging, skipping, cycling, swimming, join a gym or Walk for Life). Do your preferred form of exercise for 30 min a day. You need to motivate yourself to get back to sensible eating and exercising. Take the first step today.
Good luck
DietDoc
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.